Zuclopenthixol-induced neuroleptic malignant syndrome in an adolescent girl


ERERMIS S., Bildik T. , TAMAR M., GOCKAY A., Karasoy H. , Ercan E. S.

CLINICAL TOXICOLOGY, cilt.45, ss.277-280, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 45 Konu: 3
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1080/15563650601031692
  • Dergi Adı: CLINICAL TOXICOLOGY
  • Sayfa Sayıları: ss.277-280

Özet

We present the case of a 14-year-old female who had many characteristics of neuroleptic malignant syndrome (NMS) without pyrexia following a single depot injection of 200 mg of zuclopenthixol. The patient presented with a change in mental status that had progressed over the preceding 48 hours. Subsequently, she became increasingly agitated and confused, and developed diffuse muscular rigidity, mutism, tremor, tachycardia, diaphoresis, sialorrhea, and incontinence. Results of laboratory tests showed elevated CPK levels, leukocytosis, and a low serum iron level. Bromocriptine and diazepam were used as initial treatment of a probable NMS and provided significant improvement. During the next seven days, she clinically improved but continued to exhibit emotional lability, logorrhea, elevated mood, and increased psychomotor activity. Therefore, bromocriptine and diazepam were discontinued and lorazepam and lithium were administered as treatment of a bipolar disorder. Four weeks later, she was discharged in stable condition. The presentation of this case report suggests that the primary pyschiatric diagnosis is important in antipsychotic usage in the pediatric population, and that young patients receiving neuroleptic treatment should be monitored for the early signs of NMS. Using the diagnostic criteria of a neuroleptic toxicity spectrum may result in greater clinical awareness and earlier recognition of NMS.